Facebook Pixel
EmpowHER Guest

My period is late after taking the emergency protection pill.

By Anonymous March 12, 2017 - 2:57pm
Rate This

My boyfriend and i had protected sex however, the condom split. The next day i went to get the emergency contraception pill. This was around the start of the month, we since have had sex which was protected. My period was due two days ago, i may be overthinking it but i do not know what to do! should i seek advice from my gp? Im only 16 so everything seems so awkward and i cannot go to my mum or dad about it.

Add a Comment1 Comments


Hi, Anon.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. If you don’t get your period within a week of its expected date you can test for pregnancy although the risk is low. It can cause your period to be early or late, have a lighter or heavier flow, so be aware of this. It's ok to speak to your doctor about this as well.


March 12, 2017 - 3:06pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!